Alert archive / Montana / High Wind Warnings in 2012
High Wind Warning 1, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Jan 3, 2012, 7:45 AM MST for Phillips County, Montana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2012, 7:45 AM MST (14:45 UTC)
- Expired
- Jan 3, 2012, 12:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Glasgow, MT
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 2.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2353 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
977 WWUS75 KGGW 031445 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 745 AM MST TUE JAN 3 2012 MTZ060-031900- /O.NEW.KGGW.HW.W.0001.120103T1445Z-120103T1900Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 745 AM MST TUE JAN 3 2012 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. * WINDS...SUSTAINED NEAR 40 MPH WITH GUSTS TO 60 MPH. * TIMING...THE STRONG WINDS WILL CONTINUE THROUGH THE MORNING HOURS...BEFORE DIMINISHING BY EARLY AFTERNOON. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING ON HIGHWAY 191 SOUTH OF MALTA MAY HAVE TROUBLE CONTROLLING THE VEHICLE IN THESE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
397 WWUS75 KGGW 031853 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1153 AM MST TUE JAN 3 2012 MTZ060-032000- /O.EXP.KGGW.HW.W.0001.000000T0000Z-120103T1900Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 1153 AM MST TUE JAN 3 2012 ...HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY... STRONG WINDS HAVE DECREASED TO 30 TO 40 MPH. THEREFORE THE HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Jan 3, 2:42 AM MST, 5 hours 3 minutes earlier.
Area forecast discussion, Jan 3, 2:42 AM MST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 242 AM MST TUE JAN 3 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH THURSDAY... SHORTWAVE TROUGH WILL MOVE ACROSS MONTANA THIS MORNING AND FLATTEN AN UPPER RIDGE. AT THE SAME TIME A COLD FRONT BOUNDARY WILL MOVE THROUGH EASTERN MONTANA THIS MORNING. WHILE THERE WILL BE WEAK COLD AIR ADVECTION ALOFT...BETTER MIXING OF THE ATMOSPHERE WILL RESULT IN A WARMER DAY TODAY FOR MANY LOCATIONS ESPECIALLY AREAS THAT STAYED UNDER THE INVERSION ON MONDAY. THE STRONGEST WINDS AT 850 MB (50 KNOTS) MOVE THROUGH THIS MORNING BEFORE THE INVERSION CAN BE COMPLETELY MIXED OUT SO WHILE IT WILL BE BREEZY OR WINDY TODAY WITH WEST WINDS...WIND SPEEDS WILL STAY BELOW WARNING CRITERIA. RIDGE QUICKLY BEGINS REBOUNDING OVER THE NORTHERN ROCKIES FOLLOWING THE SHORTWAVE THIS AFTERNOON. WARM AIR SPREADS EAST TONIGHT AND WEDNESDAY...AND MAIN QUESTION FOR WARMING IS HOW MUCH LOW LEVEL MIXING OCCURS. LACK OF SNOW COVER WILL HELP THE WARMING BUT POTENTIAL FOR CHINOOK CLOUD SHIELD MAY LIMIT THAT. ALSO...JANUARY TEMPERATURES ABOVE 50 AT GLASGOW ARE RARE WITH ONLY 38 OCCURRENCES IN 115 YEARS AND EVEN RARER TO THE NORTH AND EAST WHERE MEDICINE LAKE HAS BEEN ABOVE 50 IN JANUARY ONLY 8 TIMES IN THE LAST 100 YEARS. THE SOUTHWEST WILL SEE TEMPERATURES IN THE 60S ON WEDNESDAY. THE UNSEASONABLY WARM AIR LINGERS INTO THURSDAY ALTHOUGH THE RIDGE WILL BE FLATTENED BY THE NEXT APPROACHING SHORTWAVE TROUGH AND COLD FRONT. FORRESTER .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... THE EXTENDED PERIOD BEGINS THURSDAY NIGHT WITH A FAST MOVING SHORT WAVE TROUGH RIDING ALONG THE INTERNATIONAL BORDER. THIS SENDS A COLD FRONT ACROSS NORTHEAST MONTANA. WHERE 850MB TEMPERATURES AS 12Z THURSDAY WERE AROUND 15*C...BY 12Z FRIDAY THEY WILL HAVE FALLEN TO AROUND -2*C. VERY LITTLE MOISTURE WILL BE ASSOCIATED WITH THIS WAVE...SO WILL KEEP POPS AT SLIGHT CHANCE. 850MB TEMPERATURES SUGGEST ANY PRECIPITATION WOULD BE A MIX. IN ADDITION...SURFACE PRESSURE GRADIENTS WILL TIGHTEN UP. WITH CAA...GUSTY WEST TO NORTHWEST WINDS ARE LIKELY OVERNIGHT. FRIDAY/SATURDAY...A RE-ENFORCING WIND PROFILE WILL MAINTAIN AND INCREASE NW WINDS FRIDAY MORNING BEFORE THE GRADIENT RELAXES IN THE AFTERNOON. WITH CONTINUED NORTHWESTERLY CAA...TEMPERATURES WILL DROP CONSIDERABLY FROM 25-30 DEGREES ABOVE NORMAL ON THURSDAY TO AROUND 10 DEGREES ABOVE NORMAL ON FRIDAY...COOLING CONTINUING INTO SATURDAY. WINDS WILL RAPIDLY DIMINISH FRIDAY NIGHT AND REMAIN DIMINISHED ON SATURDAY. SATURDAY NIGHT THROUGH MONDAY...ANOTHER AMPLIFIED UPPER LEVEL RIDGE REFORMS OVER THE WEST WHICH SENDS A WARM FRONT INTO NEMONT. THIS WILL BEGIN A SLIGHT WARMING TREND FOR SUNDAY AND MONDAY. HIGH SURFACE PRESSURE IN THE WEST AND A LEE SURFACE TROUGH OVER THE CANADIAN PRAIRIE PROVINCES WILL MAINTAIN A WESTERLY SURFACE WIND. HIGHS SHOULD RANGE AROUND 10 TO 20 DEGREES ABOVE NORMAL. MONDAY NIGHT AND BEYOND...ANOTHER SHORTWAVE TROUGH SWINGS INTO THE PACNW AND WESTERN CANADA MONDAY NIGHT. MODELS SUGGEST THAT THIS WAVE WILL MOVE ACROSS THE CANADIAN ROCKIES AND DROP INTO MONTANA LATE TUESDAY...DEPRESSING THE ARCTIC BOUNDARY SOUTH INTO NEMONT. THE RESULT SHOULD BE TEMPERATURES FALLING CLOSE TO NORMAL WITH SOME SNOW TO GO WITH THE WAVE. BUT SINCE THAT IS DAY 7 AND 8...WILL STAY WITH SLIGHT CHANCE POPS FOR NOW. SCT && .AVIATION... VFR CONDITIONS TODAY AND TONIGHT. AN UPPER LEVEL SHORTWAVE DISTURBANCE THIS MORNING SENDS A DRY COLD FRONT EAST ACROSS THE REGION. THE MAIN EFFECT WILL BE MID TO HIGH CLOUDS AND GUSTY WEST TO NORTHWEST WINDS BEHIND THE FRONT. EXPECT WINDS OF 15 TO 25 KTS THROUGH THIS AFTERNOON. WIND WILL DIMINISH TO AROUND 10KTS OR LESS BY THIS EVENING. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jan 3, 3:26 AM MST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 326 AM MST TUE JAN 3 2012 MTZ016>027-059>062-040100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 326 AM MST TUE JAN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT GUSTY WEST TO NORTHWEST WINDS 20 TO 35 MPH ARE EXPECTED SOUTH OF THE MISSOURI RIVER TODAY. TO THE NORTH OF THE MISSOURI RIVER TODAY...LOOK FOR WEST TO NORTHWEST WINDS 15 TO 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2012Every high wind warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.